MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-03
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc (isi) did not receive a da vinci product to perform failure analysis.Sureform 45 stapler instrument logs show that the instrument (part number 480445-06, lot number k10260128-0387) was used first and was installed on the system 8 times and fired 8 reloads (1 white, followed by 7 black).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.The second sureform 45 stapler instrument (part number 480445-06, lot number k12251121-0336) was installed on the system 3 times and fired 3 black reloads.On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted transthoracic esophagectomy procedure, the sureform 45 black reload produced a tissue pushout event twice on stomach tissue.The first tissue pushout event occurred with the first sureform 45 stapler instrument, which had multiple prior successful reload firings.While attempting to fire a black reload on stomach tissue, the tissue was pushed out along with the staples out of the jaws of the reload.A new sureform 45 stapler was then opened along with a new sureform 45 black reload from the same lot as the prior fire.The same issue occurred again.A new black reload was then used a different lot with the second sureform 45 stapler, and the issue was resolved.The procedure was completed robotically with no further complications.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25411232
Report Number2955842-2026-27556
Device Sequence Number9465362
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)K11250918
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345T-03
Device Catalogue Number48345T
Device Lot NumberK11250918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown